Louisiana, 2011Tornadoes and Flash Flooding in Louisiana, March 8 to 9, 2011
March 8 to 9, 2011 · NWS LCH · 8 events in 2 counties and zones
A strong upper level trough moving across the region produced several severe thunderstorms across central Louisiana from the evening hours on March 8 into the early morning hours on March 9. Two supercell thunderstorms produced a total of 3 tornadoes across Rapides Parish, while the repeated development of thunderstorms across eastern Vernon and Rapides Parishes caused widespread flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $335,000
- Crop damage
- $10,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moving across the region produced several severe thunderstorms across central Louisiana from the evening hours on March 8 into the early morning hours on March 9. Two supercell thunderstorms produced a total of 3 tornadoes across Rapides Parish, while the repeated development of thunderstorms across eastern Vernon and Rapides Parishes caused widespread flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 8, 3:28 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 8, 3:28 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CST TUE MAR 8 2011
.DISCUSSION...RADAR DEPICTING A FEW SHOWERS AND THUNDERSTORMS OVER
THE FORECAST AREA. MORE ROBUST CONVECTION REMAINS TO OUR EAST
OVER SLIDELLS FORECAST AREA ALONG WARM FRONTAL BOUNDARY DRAPED
THROUGH CENTRAL LOUISIANA THEN SOUTHEAST. TORNADO WATCH CURRENTLY
IN EFFECT FOR ALL OF OUR LOUISIANA PARISHES...IN EFFECT UNTIL 8
PM.
ACTIVE NIGHT EXPECTED ACROSS THE REGION. VIGOROUS UPPER TROF NOW
OVER THE SOUTH PLAINS WILL CONTINUE TO ADVANCE EASTWARD. ASSOCIATED
SOUTHWEST TO NORTHEAST COLD/DRY FRONT PROGGED SIMILARLY BY MODELS
TO REACH THE LAKES AREA OF INTERIOR SOUTHEAST TEXAS TOWARD
MIDNIGHT...EXITTING ACADIANA TOWARD LATE MORNING. ONGOING ISOLATED
TO SCATTERED CONVECTION EXPECTED TO BECOME MORE WIDESPREAD GOING
THROUGH THE NIGHT AS DEEPER LIFT DEVELOPS WITH APPROACH OF SYSTEM.
PARAMETERS FOR SEVERE ALSO INCREASE...HENCE SEVERE THREAT
HEIGHTENED. SPC CURRENTLY HAS THE ENTIRE AREA IN SLIGHT RISK FOR
SEVERE...AND MODERATE OVER CENTRAL LOUISIANA AND SOUTHWEST
MISSISSIPPI.
INCORPORATED HPC QPF INTO GRIDS. LATEST ECMWF MUCH HIGHER AND
ACCORDINGLY TWEAKED HPC QPF SLIGHTLY HIGHER. EXPANDED EARLIER FLASH
FLOOD WATCH NORTH TO RAPIDES PARISH...SOUTH TO THE COAST. RAINFALL
AMOUNTS OF 2-4 INCHES WILL BE COMMON ACROSS THE WATCH AREA...WITH
ISOLATED HIGHER AMOUNTS. SHOULD ECMWF PROVE TO BE MORE ACCURATE...SOME
SIGNIFICANT RAINS WOULD BE POSSIBLE FURTHER TO THE WEST. WILL
MONITOR CLOSELY.
RAINS TAPER OFF POST-SUNRISE AND SHOULD EXIT THE ENTIRE INLAND
AREA BY NOON WITH CLEARING SKIES FOLLOWING. REMAINDER OF THE WEEK
APPEARS DRY AS HIGH PRESSURE BECOMES REESTABLISHED.
&&
.MARINE...MODERATE SOUTHERLY WINDS AND A GOOD CHANCE FOR SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL ADVANCE ACROSS THE COASTAL WATERS
WEDNESDAY MORNING FOLLOWED BY A STRONG OFFSHORE FLOW DEVELOPING IN
ITS WAKE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 64 75 46 68 41 / 60 20 0 0 0
KBPT 62 75 45 70 42 / 50 20 0 0 0
KAEX 61 72 41 65 38 / 80 10 0 0 0
KLFT 67 75 47 67 42 / 80 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: ACADIA...AVOYELLES...
EVANGELINE...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
VERMILION.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&
MARCOTTEHazardous weather outlook, Mar 8, 11:29 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 AM CST TUE MAR 8 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-091730-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
1129 AM CST TUE MAR 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PORTIONS OF CENTRAL LOUISIANA HAS BEEN UPGRADED TO A MODERATE SEVERE
THREAT BY THE STORM PREDICTION CENTER. THE REMAINDER OF THE
FORECAST AREA REMAINS IN A SLIGHT RISK FOR SEVERE.
INCREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
THE AFTERNOON AND EVENING ACROSS THE REGION. A VIGOROUS STORM
SYSTEM ADVANCING THROUGH THE PLAINS WILL BRING THE NECESSARY
INGREDIENTS TOGETHER BY LATE AFTERNOON AND EVENING TO BRING THE
POTENTIAL FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND HAIL WILL
BE POSSIBLE...ALONG WITH A MORE SIGNIFICANT THREAT FOR STRONG
TORNADOES.
HEAVY RAINFALL IS BECOMING AN INCREASING CONCERN ACROSS THE AREA
TONIGHT ESPECIALLY ACROSS EAST CENTRAL LOUISIANA WHERE A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR AVOYELLES...ST.
LANDRY...LAFAYETTE...UPPER ST. MARTIN AND ACADIA PARISHES TONIGHT
INTO WEDNESDAY MORNING. RAINFALL AMOUNTS IN THE WATCH AREA OF 2 TO
3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS WILL BE ONGOING DURING THE MORNING
WEDNESDAY HOWEVER WILL COME TO AN END DURING THE MORNING HOURS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS.
In the hours before
Special weather statement, Mar 8, 5:01 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CST TUE MAR 8 2011
LAZ027-028-030-031-082345-
RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA-
501 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON...ALLEN AND
BEAUREGARD PARISHES UNTIL 545 PM CST...
AT 458 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SUGARTOWN...MOVING NORTH AT 40
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PITKIN BY 515 PM...
FULLERTON AND CRAVENS BY 520 PM...
LACAMP AND LEANDER BY 540 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3129 9310 3111 9271 3070 9295 3074 9315
RUA
Special weather statement, Mar 8, 5:42 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
542 PM CST TUE MAR 8 2011
LAZ027-028-090030-
RAPIDES LA-VERNON LA-
542 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
630 PM CST...
AT 539 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HINESTON...MOVING NORTHEAST AT
40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HINESTON BY 550 PM...
ELMER AND OTIS BY 555 PM...
GARDNER BY 605 PM...
ALEXANDRIA INTERNATIONAL AIRPORT AND BOYCE BY 615 PM...
ALEXANDRIA BY 620 PM...
PINEVILLE AND KOLIN BY 625 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3125 9222 3091 9275 3104 9290 3141 9266
3140 9262 3142 9252
RUALocal storm report, Mar 8, 5:55 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 3 N CALCASIEU 31.13N 92.71W
03/08/2011 E0.50 INCH RAPIDES LA CO-OP OBSERVER
COOP OBSERVER IN ELMER LA REPORTED MARBLE SIZED HAIL.
&&
JNUNNSpecial weather statement, Mar 8, 5:57 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 PM CST TUE MAR 8 2011
LAZ030-041-TXZ182-216-090045-
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-ORANGE TX-
557 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE
COUNTIES UNTIL 645 PM CST...
AT 554 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF STARKS...MOVING NORTHEAST AT
40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LUNITA BY 605 PM...
OLD SALEM BY 610 PM...
BANCROFT BY 615 PM...
DE QUINCY AND FIELDS BY 620 PM...
BIVENS BY 625 PM...
ORETTA AND BON WEIR BY 630 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3093 9370 3059 9314 3018 9368 3030 9383
RUA
Special weather statement, Mar 8, 6:33 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CST TUE MAR 8 2011
LAZ028-090115-
RAPIDES LA-
633 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 715 PM
CST...
AT 630 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF ALEXANDRIA...MOVING NORTHEAST AT
40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ALEXANDRIA BY 640 PM...
PINEVILLE AND TIMBER TRAILS BY 645 PM...
KOLIN...KINGSVILLE...PARADISE AND TIOGA BY 650 PM...
LIBUSE BY 655 PM...
ESLER REGIONAL AIRPORT BY 700 PM...
HOLLOWAY BY 705 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3147 9215 3141 9214 3136 9208 3131 9216
3133 9218 3134 9221 3133 9222 3126 9222
3107 9250 3121 9263 3142 9252 3149 9220
RUASpecial weather statement, Mar 8, 6:44 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CST TUE MAR 8 2011
LAZ027-030-031-041-090145-
VERNON LA-ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
644 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR VERNON...ALLEN...BEAUREGARD AND
CALCASIEU PARISHES UNTIL 745 PM CST...
AT 639 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER ORETTA...MOVING NORTHEAST AT 40
MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
SINGER BY 650 PM...
LONGVILLE BY 700 PM...
TULLA BY 710 PM...
DE RIDDER AND DRY CREEK BY 715 PM...
ROSEPINE BY 720 PM...
SUGARTOWN AND GRANT BY 730 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3102 9334 3090 9282 3089 9281 3088 9274
3041 9339 3053 9355
RUAEvent by event
3 tornado, 2 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Tornado, Rapides
- When
- March 8, 6:47 PM CST to 6:53 PM CST
- Where
- Rapides County, 0.99 mi SW of Moreland to 1.24 mi NNE of Moreland
- Rating
- EF1
- Path length
- 2.18 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.190, -92.432
NWS Storm Survey found a tornado touched down at a farm along Jenkins Road, destroying an RV trailer, two barns, and several pieces of farm equipment. Metal debris was thrown for over 1 mile to the northeast across fields on both sides of US Highway 71. Several unsecured gazebos were damaged along Highway 71, and a few trees were blown down along Bayou Teche. A house suffered roof and awning damage on Old Baton Rouge Highway, and debris from the home was blown hundreds of yards across farm fields to the northeast. Several more trees were blown down before the tornado ended.
Flash Flood, Rapides
- When
- March 8, 7:00 PM CST to March 9, 3:00 AM CST
- Where
- Rapides County, 2.5 mi S of Sieper to 2.03 mi SW of Union Hill
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 31.184, -92.828
Rainfall totals of 5 to 8 inches resulted in widespread flash flooding in a swath from southwest to northeast across Rapides Parish, including the Alexandria area. An unknown but significant number of homes flooded. Dozens of cars reportedly stalled in the flood waters, especially in underpasses beneath Interstate 49 in Alexandria. Numerous roads were closed due to flooding in and east of Alexandria, including Madeline Drive, Jackson Street, MacArthur Drive, Plantation Drive, Bohannon Road, Shirley Park Place, Simmons Street, and Mohon Street. Rapides Parish Sheriff Officers had to use boats to reach residents in the Philadelphia community on Grandpa Road due to flooding.
Rainfall totals included 7.61 inches at the Rapides Parish 911 Center located 5 miles south-southeast of Alexandria, 7.72 inches from the coop observer located 2 miles southwest of Elmer, and 7.57 inches from a tv meteorologist located 7 miles east of Alexandria.
Tornado, Rapides
- When
- March 8, 8:57 PM CST to 9:04 PM CST
- Where
- Rapides County, 3.49 mi NE of (01r)afb Gnry Rng Al to 2.44 mi NNW of Woodworth
- Rating
- EF1
- Path length
- 3.47 mi
- Path width
- 50 yd
- Crop damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.165, -92.577
NWS Storm Survey found an EF1 tornado touched down in Kisatchie National Forest. Many trees were uprooted and snapped which blocked several forestry roads.
Hail, Rapides
- When
- March 8, 9:27 PM CST
- Where
- Rapides County, 2 mi SSE of Alexandria
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.273, -92.457
The public reported nickel size hail on the southeast side of Alexandria.
Tornado, Rapides
- When
- March 8, 9:30 PM CST to 9:34 PM CST
- Where
- Rapides County, 1.38 mi SSE of Libuse to 1.71 mi ESE of Green Gables
- Rating
- EF0
- Path length
- 2.71 mi
- Path width
- 25 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.333, -92.337
NWS Storm Survey found an EF0 tornado began along Highway 3128 south of Libuse before ending northeast of the community. A few trees were blown down along Highway 3128 and in the far eastern portion of the Whispering Pines subdivison. Numerous trees were blown down around a home on Happy Acres Drive, with one tree falling onto and destroying an outbuilding. More trees were blown down along Philadelphia Road. Crossing Highway 28, the tornado blew down several more trees, with one falling onto and crushing a mobile home. An awning on a nearby home was also destroyed. More trees were blown down on Libuse Cutoff Road before the tornado lifted.
Thunderstorm Wind, Rapides
- When
- March 8, 9:50 PM CST
- Where
- Rapides County, 3.2 mi N of Buckeye to 4.59 mi NNE of Buckeye
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.416, -92.191
An NWS Storm Survey found wind damage in 1 mile long by 1/4 mile wide swath along Highway 28 near the Catahoula Parish border. Several trees were blown down along Highway 28, Bethel Road, and Stock Landing Road. A mobile home suffered minor roof damage on Stock Landing Road.
Flash Flood, Vernon
- When
- March 8, 10:00 PM CST to March 9, 3:00 AM CST
- Where
- Vernon County, 3.28 mi S of (Poe)ft Polk Aaf Lee to 3.46 mi E of Rosepine
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 31.003, -93.207
USGS stream gauge at a low water crossing along the west fork of Six Mile Creek indicated water rose to a level of over 2 feet on the roadway, peaking around 12:00 AM on March 9.
Thunderstorm Wind, Rapides
- When
- March 9, 1:01 AM CST
- Where
- Rapides County, Boyce
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 31.380, -92.680
A coop observer in Boyce measured a wind gust of 65 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 8 to 10, 20112 injured · $7.8 million · EF2 · 53 events
- Tornadoes and Flash Flooding in Louisiana, March 8 to 9, 20111 injured · $716,000 · EF2 · 16 events
- Tornadoes and Flash Flooding in Alabama, March 8 to 9, 20114 injured · $95,000 · EF2 · 29 events
- Cold in South Dakota, March 8, 20111 death · 1 event
- Heat in Texas, March 8, 20111 death · 1 event
- Flash Flooding and Hail in Louisiana, March 8 to 9, 2011$1.5 million · 1 in hail · 4 events
- Tornado and Hail in Texas, March 8, 2011$400,000 · EF1 · 3 events
- Damaging Winds in Alabama, March 8 to 9, 20111 injured · $52,000 · 65 kt wind · 8 events
- Tornado and Hail in Texas, March 8, 2011$33,000 · EF0 · 13 events
- Strong Wind in Tennessee, March 8, 2011$30,000 · 2 events
- Drought in Texas, March 8 to 31, 201114 events
- Drought in Oklahoma, March 8 to 31, 201111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292806, 292807, 292808, 292809, 292850, 292859, 292860, 292858.